Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 29, NWS Pocatello, ID

October 28, 2013

NWS Pocatello, ID issued this wind advisory at Oct 28, 2013, 6:11 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2013, 6:11 AM MDT (12:11 UTC)
Expired
Oct 28, 2013, 12:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS75 KPIH 281211
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
611 AM MDT MON OCT 28 2013

...AUTUMN SNOW STORM BRINGS SOME WIND TO SOUTH CENTRAL
HIGHLANDS...

.LOW PRESSURE THAT IS MOVING IN FROM THE SOUTHWEST WILL BRING
HIGH ELEVATION SNOW TODAY...WITH THE SNOW LEVEL LOWERING TO
PORTIONS OF THE VALLEY FLOOR TONIGHT. STRONG NORTHERLY WIND HAS
DEVELOPED IN THE UPPER SNAKE RIVER PLAIN...MAINLY OVER THE ARCO
DESERT. THIS WILL WEAKEN DURING THE AFTERNOON. THEN...STRONG
SOUTHERLY WIND ON THE EAST SIDE OF THE LOW WILL BE FELT IN THE
NORTH-SOUTH ORIENTED VALLEYS SOUTH OF THE SNAKE RIVER...INCLUDING
THE RAFT RIVER AND GOOSE CREEK VALLEYS...DURING THE AFTERNOON.

IDZ020-281800-
/O.NEW.KPIH.WI.Y.0029.131028T1211Z-131028T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
611 AM MDT MON OCT 28 2013

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...600 AM MDT UNTIL NOON TODAY.

* WINDS...NORTH WIND 30 TO 35 MPH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE...THE UPPER SNAKE RIVER PLAIN...MAINLY OVER
  THE ARCO DESERT AND IDAHO NATIONAL LABORATORY PROPERTY.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS 
  STORED OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ022-282200-
/O.CON.KPIH.WI.Y.0028.131028T1800Z-131029T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
611 AM MDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. 

* TIMING...NOON UNTIL 600 PM MDT TODAY.

* WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS 
  AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT 
  RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH 
  BORDER TO THE EASTERN MAGIC VALLEY. 

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS 
  STORED OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
1 follow-up statement
572 
WWUS75 KPIH 281808
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1208 PM MDT MON OCT 28 2013

IDZ020-281915-
/O.EXP.KPIH.WI.Y.0029.000000T0000Z-131028T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1208 PM MDT MON OCT 28 2013

...WIND ADVISORY HAS EXPIRED...


$$

IDZ022-290000-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-131029T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
1208 PM MDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...UNTIL 600 PM MDT TODAY.

* WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS 
  AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT 
  RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH 
  BORDER TO THE EASTERN MAGIC VALLEY. 

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL
  A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS STORED
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:35 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 28, 2:35 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 AM MDT MON OCT 28 2013

.SHORT TERM...TODAY THROUGH WED NIGHT. UPPER LEVEL LOW HAS DUG
WELL SOUTH AND WILL START LIFTING TO THE NORTHEAST...BARELY
CLIPPING SOUTHERN IDAHO ON TUE...THEN LINGERING IN NORTHWEST
WYOMING ON WED. THUS EXPECT A WET AND COLDER THAN NORMAL NEAR TERM
PERIOD. STRONG SOUTHERLY WIND SHOULD DOMINATE IN THE SOUTHERN
ZONES TODAY...WHILE THE NORTHERLY WIND MSLP GRADIENT WILL SOMEWHAT
OFFSET THE STRONG SOUTHERLY WINDS ALOFT IN THE NORTHERN ZONES.
WINDS APPEAR STRONG ENOUGH IN THE SOUTH CENTRAL HIGHLANDS THAT
SUSTAINED WINDS OF 30 MPH WILL OCCUR IN THE NORTH-SOUTH ORIENTED
VALLEYS...SO HAVE ISSUED A WIND ADVISORY FOR THE AFTERNOON. MAIN
LOCATION WILL BE THE WESTERN HALF OF THAT ZONE. ELSEWHERE...IT
ALSO GETS CLOSE IN THE BURLEY AREA AND SOMEWHAT CLOSE IN THE
SOUTHERN SNAKE RIVER PLAIN. THE OTHER MAIN FORECAST PROBLEM IS
SNOWFALL AMOUNTS IN THE CENTRAL IDAHO MOUNTAINS AND THE UPPER
SNAKE HIGHLANDS. AT THIS TIME...AMOUNTS DO NOT APPEAR TO BE ENOUGH
TO GENERATE THE MINIMUM OF 5 INCHES IN 12 HOURS. 5 TO 8 INCHES IN
24 HOURS IS MORE LIKE IT. THE MAIN SNOW FALL COMES TONIGHT AS THE
COLD AIR MOVES IN AND THE AIR IN GENERAL TURNS COLDER WITH
NIGHTFALL. THE PROLONGED SOUTHERLY AIRFLOW TODAY WILL PREVENT LOW
SNOW LEVELS IN THE SOUTHERN AND EASTERN ZONES...BUT THIS WILL HAVE
TO BE MONITORED AS THE EVENT PROGRESSES...AS THE NORTHWEST AND
WESTERLY FLOW AFTER THE LOW LIFTS OUT OF THE GEM STATE WILL
CONTINUE TO PRODUCE SOME ENHANCED OROGRAPHIC PRECIPITATION AMOUNTS
FOR ALL THE EASTERN HIGHLANDS. TEMPERATURES TURN MUCH COLDER AS
THE AIRMASS MOVES INTO SOUTHERN IDAHO...TEMPERATURES ON TUE AND
WED WILL STRUGGLE INTO THE 40S FOR SNAKE RIVER PLAIN ELEVATIONS.
MESSICK

.LONG TERM...THURSDAY THROUGH NEXT MONDAY. THE GFS AND ECMWF WERE IN
FAIRLY GOOD AGREEMENT THROUGHOUT THE FORECAST PERIOD SHOWING A
MODEST IMPULSE RIDING OVER THE ERN PAC RIDGE AND DIGGING SE OVER THE
NRN ROCKIES THURSDAY RESULTING IN LIGHT PRECIPITATION ALONG THE
MONTANA/WYOMING DIVIDE THURSDAY AFTERNOON AND CONTINUING THROUGH
THURSDAY NIGHT. FRIDAY/SATURDAY...THE MODELS SHOWED DRIER CONDITIONS
SHIFTING INLAND WITH THE UPPER RIDGE AS THE NEXT PAC TROUGH
PROGRESSED TOWARD THE COAST. BY SUNDAY/MONDAY...BOTH MODELS SHOWED
THE TROUGH LIFTING INTO THE NW AND ADVANCING EAST THROUGH CANADA AND
THE NRN ROCKIES WITH ACCOMPANYING PRECIPITATION SPREADING ACROSS THE
REGION ALONG WITH COOLER TEMPERATURES. HUSTON
&&

.AVIATION...MODELS SUGGEST VFR CIGS LOWERING TO MVFR OVERNIGHT AS
THE UPPER LOW BEGINS TO SWING EAST ACROSS NRN NEVADA TODAY AND THEN
INTO THE UTAH BORDER REGION TONIGHT. ACCOMPANYING PRECIPITATION MAY
PRODUCE REDUCED VISIBILITY AT TIMES...ESPECIALLY ALONG THE FRONT
RANGE LEADING INTO THE CNTRL MOUNTAINS WHERE UPSLOPE FLOW WILL BE
MOST PRONOUNCED. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING IDZ022.

&&
Hazardous weather outlook, Oct 28, 3:43 AM MDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT MON OCT 28 2013

IDZ017>025-031-032-291200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
343 AM MDT MON OCT 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON OVER PARTS OF
SOUTH CENTRAL IDAHO. CHECK THE LATEST WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND SNOW CONTINUE THROUGH TUESDAY AND WEDNESDAY. THERE IS
ONLY A SLIGHT CHANCE FOR RAIN AND HIGH ELEVATION SNOW THURSDAY AND
FRIDAY...MAINLY OVER THE MONTANA AND WYOMING BORDER REGIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:44 AM MDTWind AdvisoryPIH15 hr
Oct 28, 3:47 PM MDTSpecial Weather StatementPIHBingham58 min
Oct 28, 5:14 PM MDTSpecial Weather StatementPIHBonneville61 min
Oct 28, 5:53 PM MDTSpecial Weather StatementPIHCuster3 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.